MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE CR RP INSRT SZ 5 5MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT

DEPUY IRELAND - 9616671 ATTUNE CR RP INSRT SZ 5 5MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT
Model Number 1516-30-505
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Muscular Rigidity (1968); Pain (1994); Loss of Range of Motion (2032)
Date of Event 07/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # : (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient had revision knee replacement for pain & stiffness.Attune primary revised and replaced with attune revision on (b)(6) 2022.Patient had original primary surgery in 2018.After initial primary surgery patient had knee stiffness with limited flexion (<90 degrees).Had multiple (x4) mua's (manipulation under unaesthetic) which did not fix the issue of stiffness.X-ray showed some signs of possible tibial loosening (lucent lines & subsidence).During removal of primary implants in revision surgery it was noted that the femur was well fixed but was sitting somewhat anterior (patello femoral stuffing contributing to stiffness) however the tibia was somewhat loose particularly anteriorly.Femur, tibia & insert removed.Femur downsized to a size 4 to open flexion gap.Flexion extension gaps equalized.Rp stemmed femoral & tibial component used with posterior stabilized insert.Knee range of motion was past 90 degrees.Did the patient experience a post-op device malfunction? no.Did the patient experience an adverse event such as infection, non-union, allergic reaction, osteoporosis, overloading, pain, degenerative diseases, bleeding or oozing? yes.Did the patient require revision surgery or hardware removal? yes.Facility name of original implant : (b)(6).Was device explanted? true.Hardware/explant removal due to: pain & stiffness.Did patient require revision surgery? true.If yes, date of revision surgery.(b)(6) 2022.Reason for revision surgery.Pain & stiffness; loose tibia.Patient status/ outcome / consequences: no.Was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown.Is the patient part of a clinical study: no.Ip-01484398: device property of: none.Device in possession of: none.Ip-01484399: device property of: none.Device in possession of: none.Ip-01484400: device property of: none.Device in possession of: none.By checking this box i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted through cst.True.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5, d4 (lot, expiration date), h4 and h6 (clinical code) if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Affected side: right side.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.All available x-rays were reviewed, and no evidence of implant fracture, disassociation, or anything indicative of a device nonconformance was found.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot: a search of the depuy nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.Based on the inability to find any nc¿s against the provided product code/lot code combination, it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.
 
Event or Problem Description
Additional information received: 1.On what interface did the loosening occur with the tibial component? anteriorly cement to bone interface i believe.2.Was any cement used? if yes, what are the details? cmw2 with gentamicin.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ATTUNE CR RP INSRT SZ 5 5MM
Common Device Name
ATTUNE IMPLANT : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork IN
EI  
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key15131576
Report Number1818910-2022-14496
Device Sequence Number14894601
Product Code NJL
UDI-Device Identifier10603295047742
UDI-Public10603295047742
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number1516-30-505
Device Catalogue Number151630505
Device Lot Number8763606
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer08/12/2022
10/07/2022
10/31/2022
Initial Report FDA Received Date07/29/2022
Supplement Report FDA Received Date08/15/2022
10/07/2022
11/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/27/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE CR FEM RT SZ 5 NAR CEM.; ATTUNE RP TIB BASE SZ 4 CEM.; UNK CEMENT GENTAMICIN.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale